Open Access

Spectrum of Class Operators

Journal of Inequalities and Applications20072007:027195

DOI: 10.1155/2007/27195

Received: 23 November 2006

Accepted: 16 May 2007

Published: 18 June 2007

Abstract

This paper discusses some spectral properties of class operators for , , , and . It is shown that if is a class operator, then the Riesz idempotent of with respect to each nonzero isolated point spectrum is selfadjoint and . Afterwards, we prove that every class operator has SVEP and property , and Weyl's theorem holds for when .

[123456789101112131415161718192021222324252627282930313233]

Authors’ Affiliations

(1)
LMIB and Department of Mathematics, Beihang University
(2)
Dedicated to Professor Daoxing Xia on his 77th birthday with respect and affection

References

  1. Martin M, Putinar M: Lectures on Hyponormal Operators, Operator Theory: Advances and Applications. Volume 39. Birkhäuser, Basel, Switzerland; 1989:304.View ArticleMATHGoogle Scholar
  2. Xia D: Spectral Theory of Hyponormal Operators, Operator Theory: Advances and Applications. Volume 10. Birkhäuser, Basel, Switzerland; 1983:xiv+241.View ArticleGoogle Scholar
  3. Tanahashi K: On log-hyponormal operators. Integral Equations and Operator Theory 1999,34(3):364–372. 10.1007/BF01300584MathSciNetView ArticleMATHGoogle Scholar
  4. Aluthge A, Wang D: -hyponormal operators. Integral Equations and Operator Theory 2000,36(1):1–10. 10.1007/BF01236285MathSciNetView ArticleMATHGoogle Scholar
  5. Fujii M, Himeji C, Matsumoto A: Theorems of Ando and Saito for -hyponormal operators. Mathematica Japonica 1994,39(3):595–598.MathSciNetMATHGoogle Scholar
  6. Aluthge A: On -hyponormal operators for. Integral Equations and Operator Theory 1990,13(3):307–315. 10.1007/BF01199886MathSciNetView ArticleMATHGoogle Scholar
  7. Ito M: Some classes of operators associated with generalized Aluthge transformation. SUT Journal of Mathematics 1999,35(1):149–165.MathSciNetMATHGoogle Scholar
  8. Yang C, Yuan J: Spectrum of class operators for and . Acta Scientiarum Mathematicarum 2005,71(3–4):767–779.MathSciNetMATHGoogle Scholar
  9. Yang C, Yuan J: On class operators. Acta Mathematica Scientia. Series A. (Chinese Edition) 2007,27(5):769–780.MathSciNetMATHGoogle Scholar
  10. Ito M, Yamazaki T: Relations between two inequalities and and their applications. Integral Equations and Operator Theory 2002,44(4):442–450. 10.1007/BF01193670MathSciNetView ArticleMATHGoogle Scholar
  11. Fujii M, Jung D, Lee SH, Lee MY, Nakamoto R: Some classes of operators related to paranormal and log-hyponormal operators. Mathematica Japonica 2000,51(3):395–402.MathSciNetMATHGoogle Scholar
  12. Furuta T, Ito M, Yamazaki T: A subclass of paranormal operators including class of log-hyponormal and several related classes. Scientiae Mathematicae 1998,1(3):389–403.MathSciNetMATHGoogle Scholar
  13. Fujii M, Nakamoto R: Some classes of operators derived from Furuta inequality. Scientiae Mathematicae 2000,3(1):87–94.MathSciNetMATHGoogle Scholar
  14. Aluthge A, Wang D: The joint approximate point spectrum of an operator. Hokkaido Mathematical Journal 2002,31(1):187–197.MathSciNetView ArticleMATHGoogle Scholar
  15. Chō M, Tanahashi K: Isolated point of spectrum of -hyponormal, log-hyponormal operators. Integral Equations and Operator Theory 2002,43(4):379–384. 10.1007/BF01212700MathSciNetView ArticleMATHGoogle Scholar
  16. Chō M, Yamazaki T: An operator transform from class to the class of hyponormal operators and its application. Integral Equations and Operator Theory 2005,53(4):497–508. 10.1007/s00020-004-1332-6MathSciNetView ArticleMATHGoogle Scholar
  17. Han YM, Lee JI, Wang D: Riesz idempotent and Weyl's theorem for -hyponormal operators. Integral Equations and Operator Theory 2005,53(1):51–60. 10.1007/s00020-003-1313-1MathSciNetView ArticleMATHGoogle Scholar
  18. Kimura F: Analysis of non-normal operators via Aluthge transformation. Integral Equations and Operator Theory 2004,50(3):375–384. 10.1007/s00020-003-1231-2MathSciNetView ArticleMATHGoogle Scholar
  19. Tanahashi K, Uchiyama A: Isolated point of spectrum of -quasihyponormal operators. Linear Algebra and Its Applications 2002,341(1–3):345–350.MathSciNetView ArticleMATHGoogle Scholar
  20. Uchiyama A: On the isolated points of the spectrum of paranormal operators. Integral Equations and Operator Theory 2006,55(1):145–151. 10.1007/s00020-005-1386-0MathSciNetView ArticleMATHGoogle Scholar
  21. Uchiyama A, Tanahashi K: On the Riesz idempotent of class operators. Mathematical Inequalities & Applications 2002,5(2):291–298.MathSciNetView ArticleMATHGoogle Scholar
  22. Uchiyama A, Tanahashi K, Lee JI: Spectrum of class operators. Acta Scientiarum Mathematicarum 2004,70(1–2):279–287.MathSciNetMATHGoogle Scholar
  23. Tanahashi K: Putnam's inequality for log-hyponormal operators. Integral Equations and Operator Theory 2004,48(1):103–114. 10.1007/s00020-999-1172-5MathSciNetView ArticleMATHGoogle Scholar
  24. Stampfli JG: Hyponormal operators. Pacific Journal of Mathematics 1962,12(4):1453–1458.MathSciNetView ArticleMATHGoogle Scholar
  25. Huruya T: A note on -hyponormal operators. Proceedings of the American Mathematical Society 1997,125(12):3617–3624. 10.1090/S0002-9939-97-04004-5MathSciNetView ArticleMATHGoogle Scholar
  26. Chō M, Itoh M: Putnam's inequality for -hyponormal operators. Proceedings of the American Mathematical Society 1995,123(8):2435–2440.MathSciNetMATHGoogle Scholar
  27. Riesz F, Sz.-Nagy B: Functional Analysis. Frederick Ungar, New York, NY, USA; 1955:xii+468.MATHGoogle Scholar
  28. Conway JB: A Course in Functional Analysis, Graduate Texts in Mathematics. Volume 96. 2nd edition. Springer, New York, NY, USA; 1990:xvi+399.MATHGoogle Scholar
  29. Finch JK: The single valued extension property on a Banach space. Pacific Journal of Mathematics 1975,58(1):61–69.MathSciNetView ArticleMATHGoogle Scholar
  30. Bishop E: A duality theorem for an arbitrary operator. Pacific Journal of Mathematics 1959,9(2):379–397.MathSciNetView ArticleMATHGoogle Scholar
  31. Coburn LA: Weyl's theorem for nonnormal operators. Michigan Mathematical Journal 1966,13(3):285–288.MathSciNetView ArticleMATHGoogle Scholar
  32. Kim IH: On -quasihyponormal operators. Mathematical Inequalities & Applications 2004,7(4):629–638.MathSciNetView ArticleMATHGoogle Scholar
  33. Lee WY, Lee SH: A spectral mapping theorem for the Weyl spectrum. Glasgow Mathematical Journal 1996,38(1):61–64. 10.1017/S0017089500031268MathSciNetView ArticleMATHGoogle Scholar

Copyright

© J. Yuan and Z. Gao. 2007

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.